Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Suggest treatment for elevated blood sugar levels

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1999
Answered : 3233 Questions
Question
Been experiencing hypoglycemia for about 1 week after strenous work. Blood sugar seems to go up and down several times daily. Had severe dehydration/heat exhaustion little over year ago, with many complications associatied with it. Blood sugar fasting is 95-100. after meal about 140-160. cannot get control of crashing. Is it possible damage to adrenals or some other organ? Have had numerous test all within standard ranges.
thanks for any suggestions. XXXX
Mon, 16 Apr 2018 in Medicines and Side Effects
 
 
Answered by Dr. Panagiotis Zografakis 50 minutes later
Brief Answer:
your measurements are not bad...

Detailed Answer:
Hello,

although your postprandial glucose levels are a little higher than in most individuals none of the values you've mentioned is bad or completely abnormal. Regarding your postprandial measurement, the 'normal' values depend a lot on the time of measurement. For example the highest value is expected 1 hour after meal. The normal fasting values are between 75-99. The normal 1-hour postprandial values are not as precisely defined but values below 140 are considered to be normal.

You haven't also mentioned the glucose levels during hypoglycemia... If you've really had hypoglycemia (which means glucose under 70-75mg/dL AND symptoms) then there are various things to check. One fairly common cause is early diabetes (prediabetes) although it may sound strange. Some prediabetic patients may experience hypoglycemia 3-4 hours after a meal. If adrenal or pancreatic causes have been excluded then the aforementioned cause may be more likely.

If you'd like to inform me about the tests you've already done then it may help me to get a better idea of your situation.

I hope you find my comments helpful!
Kind Regards!
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor